MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® UNCUFFED PEDIATRIC FLEXTEND¿ PLUS SILICONE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® UNCUFFED PEDIATRIC FLEXTEND¿ PLUS SILICONE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60PFS40
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported on (b)(6) 2017 that the event occurred "about two weeks ago".The exact date is unknown.(b)(6).
 
Event or Problem Description
It was reported that the neck flange of a portex® bivona® uncuffed pediatric flextend¿ plus silicone tracheostomy tube broke.The fault was discovered when trying to perform a tracheostomy tube change.No injury was reported.
 
Additional Manufacturer Narrative
One medfusion® 3500 syringe pump was returned for investigation.A visual inspection revealed the pump to be in poor condition; the top case was cracked down from the handle, the right plunger case was broken, and the plunger head would not move.A review of the pump's event history log confirmed the reported issue.A mechanical inspection showed the plunger rod was not installed properly into the clutch cam, causing the plunger head not to move.The timing plates were not set properly in the plunger head.The root cause for the problem was determined to be that the pump was improperly assembled by the user.
 
Additional Manufacturer Narrative
One portex® bivona® uncuffed pediatric flextend¿ plus silicone tracheostomy tube was received for analysis in a (b)(6) bag and in a used condition.Visual inspection was performed at 12" under normal conditions of illumination in order to detect any damage on the part revealing that the flange to the left side of the tracheostomy (trach) was missing.Relevant documents were reviewed and considered adequate and correct for testing and inspection.A review of the manufacturing process was conducted on similar products from 05/oct/2017 to 09/oct/2017 in order to verify that there are no situations or practices that could create the event as described in the complaint.All procedures are being carried appropriate.The assembly process was performed according to the procedures listed above.The training was reviewed and it was confirmed that the personnel had the trainings up to date.Verification of 32 assemblies were reviewed for possible molding issues by visual aid with no damage detected.Based on the evidence, the probable root cause is that damaged occurred after the product left the manufacturing facility.

Brand Name
PORTEX® BIVONA® UNCUFFED PEDIATRIC FLEXTEND¿ PLUS SILICONE TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6773740
Report Number3012307300-2017-01713
Device Sequence Number11013640
Product Code JOH
UDI-Device Identifier15021312005868
UDI-Public15021312005868
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Respiratory Therapist
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/25/2022
Device Catalogue Number60PFS40
Device Lot Number3420090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2017
Supplement Date Received by Manufacturer11/22/2017
11/22/2017
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date12/01/2017
12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1